MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redx1891 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nitinol wire broken in half prior to pull from sleeve".
 
Event or Problem Description
It was reported "nitinol wire broken in half prior to pull from sleeve".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed; however, the exact cause is unknown.One 0.018 in.Nitinol guidewire and one dilator were returned for evaluation.An initial visual observation showed the guidewire was returned in two segments.The nitinol core wire of the guidewire was observed to be broken approximately 6.6 cm distal to the proximal end.The core wire was observed to be curved leading up to the break site, especially on the proximal side of the break.Use residue was observed on the returned samples.A microscopic observation revealed the break sites in the core wire of the guidewire were mostly flat with uneven edges and a granular surface texture.The inner edge of the distal tip of the dilator was observed to be damaged.While the exact cause of the break in the guidewire could not be determined from the evidence observed on the returned samples, possible contributing factors include instrument damage, material fatigue, and embrittlement of the guidewire material.Reynosa evaluation complaint due to ¿nitinol wire broken in half¿ was confirmed but the exact cause is unknown.According with the photo evaluation performed at reynosa facility and gross visual, microscopical visual performed at vad lab the following was concluded: the guidewire was found to be broken in two segments.Damage during the manufacturing process may be a potential root cause/contributor to the observed guidewire damage.However, no findings from the dhr review indicated a manufacturing/processing related event.Possible contributions factors: risks of damage during packaging, clinical procedure, handling or use etc.Therefore, as the definitive root cause of this damage could not be determined the cause of this condition remains unknown.A lot history review (lhr) of redx1891 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9856592
Report Number3006260740-2020-00895
Device Sequence Number14106060
Product Code LJS
UDI-Device Identifier00801741154799
UDI-Public(01)00801741154799
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue NumberS1294108D1
Device Lot NumberREDX1891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1